MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS RE CONTROLS; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS RE CONTROLS; IN-VITRO DIAGNOSTICS
Catalog Number 1009406
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body Sensation in Eye (1869)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation concluded that a vitros operator experienced left eye pain caused by glass dust that may have entered his left eye, produced by a shattered glass bottle of vitros reproductive endocrine (re) controls.The re control vial broke when the operator tapped the vial on the benchtop to dislodge lyophilate.The glass vial shattered and the bottom of the vial turned to a glass dust, not shards, which the operator suspected got into his eye.The operator was wearing a lab coat, nitrile gloves, and safety glasses.The vitros re control ifu does not indicate to dislodge the lyophilate by gently tapping the vial on a hard surface.Therefore, user error likely contributed to this event.
 
Event or Problem Description
The ortho clinical diagnostics (ortho) technical solution center (tsc) was contacted to report a vitros operator experienced left eye pain potentially caused by glass dust that may have entered his left eye, produced by a shattered glass bottle of vitros reproductive endocrine (re) controls.The operator immediately rinsed his eye with water and then sought medical treatment.The eye doctor was able to verify that the eye, though inflamed, did not contain any foreign material and did not looked damaged from scratching.Per medical consultation from medical safety officer (b)(6) dated (b)(6) 2024: per the sds, the re control contains human plasma, human cord serum/plasma, and kathon (a chemical mixture).Due to the presence of human blood and blood products, there exists the risk of transmission of blood-borne pathogens upon exposure to the body mucosa.Donors and donation blood for ortho reagents tested negative per current fda-required tests; therefore, the chance of being transmitted with the common blood-borne pathogens is low.However, no test can guarantee 100% detection.So, for precaution, this case is classified as serious injury.The reagent is also listed as an eye irritant, which the operator may have experienced.The necessary first aid measure includes immediate rinse with water, which was done in this case.Medical care was supportive, with no active management for inflammation.Based on the description, it appears that the operator may have suffered a mild allergic reaction.Therefore, serious long-term injury due to the allergic reaction is not anticipated.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 607141.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS RE CONTROLS
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20080639
Report Number3007111389-2024-00164
Device Sequence Number12703815
Product Code JJY
UDI-Device Identifier10758750008322
UDI-Public(01)10758750008322(17)260127(11)240310(10)0890
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2026
Device Catalogue Number1009406
Device Lot Number0890
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown